Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at Sep 7, 2010, 3:52 PM CDT for DeWitt County, Gonzales County, Lavaca County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2010, 3:52 PM CDT (20:52 UTC)
- Expired
- Sep 7, 2010, 4:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties DeWitt County, TX, Gonzales County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029 WFUS54 KEWX 072052 TOREWX TXC123-177-285-072115- /O.NEW.KEWX.TO.W.0008.100907T2052Z-100907T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 352 PM CDT TUE SEP 7 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * TORNADO WARNING FOR... EXTREME NORTHEASTERN DEWITT COUNTY... EXTREME EAST CENTRAL GONZALES COUNTY... WEST CENTRAL LAVACA COUNTY... * UNTIL 415 PM CDT. * AT 347 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR YOAKUM...MOVING NORTH AT 25 MPH. THE STORM IS MOVING TO THE NORTH ALONG HIGHWAY 95. * SOME LOCATIONS IN THE WARNING INCLUDE SHINER. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN A MOBILE HOME OR VEHICLE...GET OUT AND GO TO A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 2953 9722 2953 9703 2928 9711 2929 9718 TIME...MOT...LOC 2051Z 184DEG 24KT 2933 9714 $$
1 follow-up statement
709 WWUS54 KEWX 072107 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 407 PM CDT TUE SEP 7 2010 TXC123-072117- /O.CAN.KEWX.TO.W.0008.000000T0000Z-100907T2115Z/ DEWITT TX- 407 PM CDT TUE SEP 7 2010 ...THE TORNADO WARNING FOR EXTREME NORTHEASTERN DEWITT COUNTY IS CANCELLED... LAT...LON 2953 9722 2953 9703 2938 9711 2939 9717 TIME...MOT...LOC 2107Z 184DEG 24KT 2944 9713 $$ TXC177-285-072115- /O.CON.KEWX.TO.W.0008.000000T0000Z-100907T2115Z/ GONZALES TX-LAVACA TX- 407 PM CDT TUE SEP 7 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WEST CENTRAL LAVACA AND EXTREME EAST CENTRAL GONZALES COUNTIES... AT 402 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR MOUNT OLIVE...OR NEAR SHINER...MOVING NORTH AT 30 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE WITTING AND HENKHAUS. LAT...LON 2953 9722 2953 9703 2938 9711 2939 9717 TIME...MOT...LOC 2107Z 184DEG 24KT 2944 9713 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Sep 7, 3:51 PM CDT, 1 minute earlier.
Area forecast discussion, Sep 7, 3:51 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 351 PM CDT TUE SEP 7 2010 .DISCUSSION... TROPICAL STORM HERMINE..NOW IN THE EASTERN HILL COUNTRY WILL CONTINUE TO MOVE NORTH NORTHWEST INTO CENTRAL TEXAS THIS EVENING. THE STORM WILL LEAVE A WIDE OPEN GULF AND DEEP TROPICAL MOISTURE IN ITS WAKE..RESULTING IN CONTINUED DEVELOPMENT OF TROPICAL SHOWERS AND ISOLATED THUNDERSTORMS. A FLASH FLOOD WATCH WILL CONTINUE THROUGH NOON TOMORROW AS LOCALIZED HEAVY RAINS ARE A POSSIBILITY.. ALTHOUGH THE AMOUNT OF HEAVY RAINS ASSOCIATED WITH TODAY'S TROPICAL BANDS ARE NOT EXPECTED TONIGHT AND WEDNESDAY. AN ADDITIONAL 2 TO 4 INCHES (LOCALLY HIGHER AMOUNTS TO 6 INCHES) MAY BE EXPECTED ALONG AND JUST EAST OF THE CENTER'S TRACK AS WELL AS ALONG THE ONSHORE RAIN BANDS OVER EASTERN SECTIONS OF THE CWA THROUGH NOON TOMORROW. BY THURSDAY AFTERNOON..PRECIPITABLE WATER VALUES FALL BELOW 2 INCHES OVER ALL BUT THE EXTREME EASTERN PORTIONS WHILE A BROAD HIGH PRESSURE AREA ALOFT SETTLES OVER THE AREA. WITH READINGS EXPECTED TO WARM INTO THE 90S..AFTERNOON HEATING WILL STILL HELP TO DEVELOP SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THURSDAY. AS RIDGING ALOFT CONTINUES TO BUILD FRIDAY..RAIN CHANCES WILL DIMINISH. THE RIDGE WILL HANG STRONG THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. OTHER THAN A FEW SEA-BREEZE TYPE SHOWERS AND THUNDERSTORMS..LITTLE RAIN IS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 90 77 95 78 / 80 40 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 75 91 77 94 77 / 80 40 20 30 10 NEW BRAUNFELS MUNI AIRPORT 76 92 77 95 77 / 80 40 30 20 10 BURNET MUNI AIRPORT 72 88 75 91 76 / 80 40 20 20 10 DEL RIO INTL AIRPORT 73 94 77 94 77 / 50 20 20 10 10 GEORGETOWN MUNI AIRPORT 75 88 76 94 77 / 80 40 30 20 10 HONDO MUNI AIRPORT 76 89 77 93 76 / 70 30 20 20 10 SAN MARCOS MUNI AIRPORT 76 90 76 94 77 / 80 40 30 20 10 LA GRANGE - FAYETTE REGIONAL 77 89 77 92 79 / 80 50 30 30 20 SAN ANTONIO INTL AIRPORT 76 89 78 93 78 / 80 30 30 20 10 STINSON MUNI AIRPORT 76 91 78 94 78 / 80 30 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...CALDWELL...COMAL... DE WITT...DIMMIT...EDWARDS...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA... MAVERICK...MEDINA...REAL...UVALDE...WILSON...ZAVALA. && 02/05
Hazardous weather outlook, Sep 7, 3:41 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 341 PM CDT TUE SEP 7 2010 TXZ171>173-183>194-202>209-217>225-228-081100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 341 PM CDT TUE SEP 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TROPICAL STORM HERMINE MOVING NORTHWARD ACROSS SOUTH CENTRAL TEXAS LATE THIS AFTERNOON AND TONIGHT WILL RESULT IN VERY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING MAINLY ACROSS THE HILL COUNTRY. ISOLATED TORNADOES ARE POSSIBLE MAINLY EAST OF I 35. A WIND ADVISORY IS IN EFFECT FOR MOST OF THE COUNTIES WITH THE EXCEPTION OF VAL VERDE COUNTY AND THE EXTREME NORTHEASTERN COUNTIES FROM LLANO TO FAYETTE COUNTY. A FLASH FLOOD WATCH CONTINUES IN EFFECT FOR THE ENTIRE AREA THROUGH NOON TIME WEDNESDAY. FLASH FLOODING CONDITIONS ARE THE BIGGEST THREAT ACROSS SOUTH CENTRAL TEXAS FOR THE NEXT 12 TO 24 HOURS ESPECIALLY OVER PORTIONS OF THE HILL COUNTRY. EXPECT FROM 2 TO 4 INCHES OF RAINFALL AND UP TO SIX IN ISOLATED SPOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE REMAINS OF HERMINE WILL CONTINUE TO MOVE NORTHWARD INTO WEST CENTRAL TEXAS WEDNESDAY MORNING WITH HEAVY RAINS AND FLOODING STILL POSSIBLE. RAIN CHANCES WILL DECREASE LATE WEDNESDAY INTO THURSDAY. RIVER FLOODING WILL STILL BE POSSIBLE FROM RUNOFF FROM ANY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED...TONIGHT AND WEDNESDAY.
In the hours before
Local storm report, Sep 7, 1:40 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
140 PM CDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TROPICAL STORM 6 SW BOERNE 29.75N 98.82W
09/07/2010 KENDALL TX COCORAHS
2.54 INCHES SO FAR WITH 0.66 IN THE PAST 30 MINUTES AND
WIND GUSTS 40 TO 50 MPH.
&&
EVENT NUMBER EWX1000461
MCDONALDLocal storm report, Sep 7, 2:14 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
214 PM CDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TROPICAL STORM 8 NW SAN ANTONIO 29.50N 98.58W
09/07/2010 BEXAR TX PUBLIC
LARGE TREES UP TO 16 INCHES IN DIAMETER WERE BLOWN
DOWN.
&&
EVENT NUMBER EWX1000462
MCDONALDLocal storm report, Sep 7, 2:42 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
242 PM CDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 2 SSW MARION 29.54N 98.16W
09/07/2010 M1.94 INCH GUADALUPE TX COCORAHS
1.94 INCHES SO FAR AND 0.96 IN 2.5 HOURS.
&&
EVENT NUMBER EWX1000463
MCDONALDLocal storm report, Sep 7, 2:51 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
251 PM CDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 4 ENE GARDEN RIDGE 29.65N 98.23W
09/07/2010 COMAL TX COUNTY OFFICIAL
SEVERAL ROADS CLOSED IN COMAL COUNTY... CR 1337 AND
SECTIONS OF SMITHSON VALLEY ROAD.
&&
EVENT NUMBER EWX1000464
MCDONALDSpecial weather statement, Sep 7, 3:11 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 311 PM CDT TUE SEP 7 2010 TXZ171-172-186-188>190-072115- BLANCO-BURNET-GILLESPIE-KENDALL-KERR-LLANO- 311 PM CDT TUE SEP 7 2010 ...AN AREA OF STRONG WINDS ASSOCIATED WITH TROPICAL STORM HERMINE ARE AFFECTING BLANCO...BURNET...GILLESPIE...KENDALL...KERR AND LLANO COUNTIES... AT 311 PM CDT...NWS METEOROLOGISTS ARE TRACKING AN AREA OF HIGH WINDS ASSOCIATED WITH TROPICAL STORM HERMINE NEAR FLUGRATH...OR 6 MILES WEST OF BLANCO...MOVING NORTHWEST AT 30 MPH. PEOPLE IN BLANCO...EASTERN KERR...GILLESPIE...LLANO...NORTHERN KENDALL AND WESTERN BURNET COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...FLUGRATH...ALBERT...ROCKY CREEK...HYE...LBJ STATE PARK... STONEWALL...WILLOW CITY...ECKERT AND ENCHANTED ROCK STATE PARK... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, Sep 7, 3:15 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 4 WNW BOERNE 29.83N 98.80W
09/07/2010 M2.42 INCH KENDALL TX COCORAHS
&&
EVENT NUMBER EWX1000465
MCDONALDThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:14 AM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 4 hr |
| Sep 7, 4:51 AM CDT | Inland Tropical Storm Warning | EWX | Atascosa, Bexar, Frio, Karnes, Wilson | 9 hr |
| Sep 7, 5:49 AM CDT | Areal Flood Advisory | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays, Wilson | 3 hr |
| Sep 7, 7:06 AM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 4 hr |
| Sep 7, 9:23 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 9 more | 112 min |
| Sep 7, 9:33 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 9 more | 102 min |
| Sep 7, 11:22 AM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Comal, Guadalupe, Karnes and 2 more | 3 hr |
| Sep 7, 12:53 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Blanco, Comal, Gillespie, Guadalupe and 5 more | 3 hr |
| Sep 7, 2:22 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 7, 2:39 PM CDT | Flash Flood Warning | EWX | Bandera, Blanco, Edwards, Gillespie, Kerr | 3 hr |
| Sep 7, 3:37 PM CDT | Tornado Warning | EWX | Fayette, Gonzales, Lavaca | 23 min |
| Sep 7, 3:43 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Blanco, Caldwell, Comal, Gillespie and 6 more | 3 hr |
| Sep 7, 4:03 PM CDT | Areal Flood Advisory | EWX | Bastrop, Burnet, Caldwell, Hays, Travis, Williamson | 117 min |
| Sep 7, 4:16 PM CDT | Tornado Warning | EWX | Fayette, Gonzales, Lavaca | 29 min |
| Sep 7, 4:36 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 3 hr |
| Sep 7, 4:42 PM CDT | Tornado Warning | EWX | DeWitt | 33 min |
| Sep 7, 5:19 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Guadalupe, Hays, Travis | 116 min |
| Sep 7, 5:28 PM CDT | Flash Flood Warning | EWX | Bastrop, Hays, Travis, Williamson | 3 hr |
| Sep 7, 5:35 PM CDT | Areal Flood Advisory | EWX | Bexar | 115 min |
| Sep 7, 6:11 PM CDT | Tornado Warning | EWX | Bastrop, Travis | 34 min |
| Sep 7, 6:41 PM CDT | Tornado Warning | EWX | Travis, Williamson | 19 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.